Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2016, 6:02 PM CDT for Dallas County, Polk County, Missouri. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2016, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 25, 2016, 7:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:30 PM CDT | TSTM WND DMG | 2 Ssw Morrisville, MO | TREE LIMB DOWN INTO POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
811
WUUS53 KSGF 252302
SVRSGF
MOC059-167-260000-
/O.NEW.KSGF.SV.W.0206.160825T2302Z-160826T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
POLK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 700 PM CDT
* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES
NORTHWEST OF WALNUT GROVE...OR 13 MILES SOUTHWEST OF
BOLIVAR...MOVING NORTHEAST AT 30 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF
BOLIVAR...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR... STOCKTON LAKE...
BUFFALO... POLK...
PLEASANT HOPE... MORRISVILLE...
HALFWAY... LOUISBURG...
ALDRICH... BRIGHTON...
EUDORA... GOODSON...
PLAD... MARCH...
FOOSE... PUMPKIN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3779 9299 3774 9294 3768 9293 3759 9297
3750 9305 3742 9345 3743 9362 3754 9362
3768 9344 3776 9330 3782 9308
TIME...MOT...LOC 2301Z 241DEG 26KT 3747 9358
HAIL...<.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
567
WWUS53 KSGF 252324
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT THU AUG 25 2016
MOC059-167-260000-
/O.CON.KSGF.SV.W.0206.000000T0000Z-160826T0000Z/
DALLAS MO-POLK MO-
624 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN DALLAS AND CENTRAL POLK COUNTIES...
AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF MORRISVILLE TO 8 MILES EAST OF
BOLIVAR...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR... STOCKTON LAKE...
BUFFALO... POLK...
MORRISVILLE... HALFWAY...
LOUISBURG... ALDRICH...
EUDORA... GOODSON...
PLAD... FOOSE...
PUMPKIN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3782 9308 3779 9299 3774 9294 3768 9293
3759 9299 3751 9316 3747 9332 3744 9343
3743 9353 3745 9359 3751 9358 3761 9350
3771 9338 3777 9328
TIME...MOT...LOC 2323Z 237DEG 34KT 3748 9353 3765 9326
HAIL...<.75IN
WIND...60MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:58 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 25, 5:58 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 558 PM CDT THU AUG 25 2016 .SYNOPSIS... Issued at 246 PM CDT Thu Aug 25 2016 A surface boundary was located from southeast Kansas into northern Missouri early this afternoon. Instability has developed south and east of the boundary with surface based CAPES of 3000-4000 j/kg over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus over the short term period will be with convection potential, especially over our northwestern 1/3 of the CWA. && .SHORT TERM...(This evening through Friday) Issued at 246 PM CDT Thu Aug 25 2016 For the remainder of this afternoon and tonight, we are anticipating some scattered convection to begin firing up shortly over extreme southeast Kansas and the Missouri Ozarks. More organized convection is expected to our north and west again tonight. PW values along the front to our northwest tonight will be between 1.7 and 1.9 in. and our surrounding WFO neighbors to our north and west will be issuing a flash flood watch for tonight, given the already heavy rainfall from last night. Over our area, main concern will be in our northwest 1/3 of the CWA which could get the eastern extent of this convection tonight, but at this time we are not expecting enough in the way to warrant a watch in our cwa and we also did not get the rainfall as did the areas to our northwest last night. .LONG TERM...(Friday Night through Thursday) Issued at 246 PM CDT Thu Aug 25 2016 The front is expected to hang around the area through the weekend with continued chances for scattered convection anticipated. At this time we are not expecting organized severe storms, but could see some strong storms develop during the afternoon on Friday near the frontal boundary. Cloud cover and scattered convection will keep temperatures down slightly with highs generally in the mid to upper 80s. Can't rule out thunderstorm chances on a daily basis given the high moisture content and weak disturbances pushing through the area. Little change in daily temperatures is expected through the period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 555 PM CDT Thu Aug 25 2016 Scattered convection will occur for a few hours this evening, mainly affecting the JLN terminal. Have also thrown in a vcts for SGF at the onset. Additional convection will fire up overnight as the low level jet develops with most of that activity remaining north and west of the CWA. Within the convection do bring down to MVFR and outside of convection keep in VFR. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Aug 25, 3:39 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CDT THU AUG 25 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 339 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THE EVENING...MAINLY NORTH AND EAST OF THE INTERSTATE 44 CORRIDOR. SOME OF THESE STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. ADDITIONAL STORMS WILL BE POSSIBLE OVERNIGHT...BUT WILL MAINLY BE CONFINED TO SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM FRIDAY THROUGH NEXT TUESDAY. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Aug 25, 3:57 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT THU AUG 25 2016
MOZ069-080-252145-
CAMDEN MO-DALLAS MO-
357 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND SOUTHWESTERN
CAMDEN COUNTIES UNTIL 445 PM CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF URBANA...OR 15 MILES NORTH OF BUFFALO...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
HA HA TONKA STATE PARK... LAKE OF THE OZARKS...
CAMDENTON... URBANA...
MACKS CREEK... LINN CREEK...
LOUISBURG... GREEN BAY TERRACE...
TUNAS... BRANCH...
LEADMINE... ROACH...
HURRICANE DECK... OLD LINN CREEK...
PUMPKIN CENTER... PURVIS...
LAT...LON 3796 9261 3789 9274 3789 9285 3783 9286
3768 9313 3781 9319 3787 9319 3791 9314
3790 9307 3796 9307 3817 9282
TIME...MOT...LOC 2057Z 231DEG 18KT 3787 9304
TERRYSpecial weather statement, Aug 25, 4:51 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 451 PM CDT THU AUG 25 2016 MOZ080-081-252230- LACLEDE MO-DALLAS MO- 451 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS AND WEST CENTRAL LACLEDE COUNTIES UNTIL 530 PM CDT... AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUFFALO...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE NEAR THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... BENNETT SPRING STATE PARK... BUFFALO... BENNETT SPRINGS... WINDYVILLE... LEADMINE... PUMPKIN CENTER... PLAD... LAT...LON 3756 9306 3775 9312 3790 9294 3767 9276 TIME...MOT...LOC 2150Z 241DEG 21KT 3771 9305 TERRY
Special weather statement, Aug 25, 4:58 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT THU AUG 25 2016
MOZ057-058-252245-
MARIES MO-MILLER MO-
458 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARIES AND EASTERN
MILLER COUNTIES UNTIL 545 PM CDT...
AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF IBERIA TO
10 MILES SOUTHEAST OF ELDON TO 8 MILES SOUTHEAST OF OSAGE BEACH...AND
MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK... IBERIA...
SAINT ELIZABETH... ST. ELIZABETH...
TUSCUMBIA... BRUMLEY...
MARYS HOME... ULMAN...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3834 9240 3834 9229 3832 9225 3834 9220
3829 9219 3829 9191 3810 9219 3802 9250
3805 9255 3807 9256 3835 9244 3835 9241
TIME...MOT...LOC 2157Z 234DEG 14KT 3823 9226 3825 9243 3809 9248
TERRYSpecial weather statement, Aug 25, 5:17 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT THU AUG 25 2016
MOZ057-058-070-252300-
MARIES MO-MILLER MO-PULASKI MO-
517 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARIES...NORTHERN PULASKI
AND SOUTHEASTERN MILLER COUNTIES UNTIL 600 PM CDT...
AT 517 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR IBERIA...OR 15 MILES NORTHWEST OF WAYNESVILLE...MOVING EAST AT
15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
DIXON... IBERIA...
VIENNA... BRINKTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3804 9194 3803 9196 3801 9197 3801 9202
3800 9203 3796 9240 3813 9238 3829 9194
TIME...MOT...LOC 2217Z 253DEG 11KT 3804 9231
TERRYSpecial weather statement, Aug 25, 5:42 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 PM CDT THU AUG 25 2016 MOZ080-081-252330- LACLEDE MO-DALLAS MO- 542 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALLAS AND NORTHWESTERN LACLEDE COUNTIES UNTIL 630 PM CDT... AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUFFALO...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... LEBANON... BENNETT SPRING STATE PARK... BENNETT SPRINGS... LONG LANE... WINDYVILLE... THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 119...AND BETWEEN MILE MARKERS 121 AND 124. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3755 9302 3770 9303 3783 9273 3760 9265 TIME...MOT...LOC 2242Z 253DEG 11KT 3764 9297 TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:57 PM CDT | Special Weather Statement | SGF | Camden | 48 min |
| Aug 25, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 40 min |
| Aug 25, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 47 min |
| Aug 25, 4:51 PM CDT | Special Weather Statement | SGF | Dallas | 39 min |
| Aug 25, 4:58 PM CDT | Special Weather Statement | SGF | Miller | 47 min |
| Aug 25, 5:17 PM CDT | Special Weather Statement | SGF | Maries | 43 min |
| Aug 25, 5:42 PM CDT | Special Weather Statement | SGF | Dallas | 48 min |
| Aug 25, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 56 min |
| Aug 25, 6:05 PM CDT | Special Weather Statement | SGF | Morgan | 40 min |
| Aug 25, 6:25 PM CDT | Special Weather Statement | SGF | Morgan | 50 min |
| Aug 25, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.